Immediately following your cancer treatment, you may feel tighter than you ever have before. You aren't imagining things. This is a common side effect of treatment, and radiation therapy to the pelvic region in particular can cause scar tissue to form in your vagina, and can also cause your vagina to narrow. And while this can improve that delicious feeling of friction you experience during the ol' in-and-out, it can also make sex painful. And no one wants to have sex if they're anticipating an ouch feeling instead of an ooh... So what can you do to make sex revert from painful back to pleasurable?
A vaginal dilator is a tapered device that is used to slowly stretch the walls of the vagina. You should make a regular date with your dilator if you're experiencing tightness down there. Venue? Your bedroom. Outfit? Your birthday suit. Lock the door, undress, and lie down on your bed. After lying back with your legs spread apart, gently separate your labia and insert the dilator into your vagina, holding it in place for several minutes before removing it. Then? Do it again. Keep doing it until sex feels less painful. If you're feeling wary, it could be helpful to get some tips from your health care provider.
Your vaginal muscles are like any other muscle. The more you work them, the stronger they'll become. And the stronger they become, the more you'll be able to stretch them out. Yes, we're writing you a prescription for regular masturbation. You're welcome. How should you go about it? While we know that you know how to masturbate, we'd like to urge you to start small. Begin with your hands and, in addition to stimulating your clitoris, work at stretching your vaginal muscles by inserting a finger or two (or maybe even three?). From there, upgrade to vibrators, and maybe even dildos. Ben-Wa Balls can also improve vaginal elasticity. Take the time to achieve arousal, and then, slowly, penetrate yourself with your toy of choice. Aim at working your way to larger and larger toys, until your partner's penis or fist is no longer an issue.
Vaginal estrogen creams or other topical creams can provide you with relief from vaginal atrophying.